I little confused - eye issues

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 4/19/2009 10:19 AM (GMT -6)   
I know I've mentioned this in the past but my eye color is changing.  I used to have dark brown eyes and now my eyes have lightened up to a hazelish color.  This started happening a couple years ago.  I went to the Optromotist (sp?) and had my eyes checked and screened.  It came back normal with normal pressures.  So then lately I've been getting a lot floaters in my line of vision, but not all the time.  It will come and go.  Also, I've developed a blue/gray ring around my iris and that wasn't there before.  Sometimes my eyes will go blurry but not both at the same time.  My eyes burn on occasion but I assume that is from my Dry Eye Syndrome. Oh and the whites of my eyes are NOT red.  I think I may go into the doctor to see if she can screen me for other eye issues or refer me to an Opthmalogist.  I feel sometimes like I've become a hypochondriac!  But has anyone else ever have this happen to them??
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-second series starts 2/17, OA in my fingers -Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 


Mia @;------
Regular Member


Date Joined Feb 2007
Total Posts : 231
   Posted 4/19/2009 11:09 AM (GMT -6)   
Has the back of you eye been checked? The change of colour doesnt sound familiar however the description of floaters, coupled with blurry vision could suggest a retinal tear.
 
Diagnosed in 2001,
Since then i have flared seven times,
Currently on Asacol 6 tabs a day. Recently diagnosed with osteopenia.
 
 


quincy
Elite Member


Date Joined May 2003
Total Posts : 30611
   Posted 4/19/2009 3:45 PM (GMT -6)   
Hi...I think our eyes can change colour as we age...not that you're "old" yet, Sherry..lol! We all have a colour line around the iris...maybe now that yours are lightening, it's more visible.

You should have a retinal scan done anyway just to be on the safe side and maybe be referred to an eye disease specialist at an eye clinic that deals with surgery, etc.
Optomitrist isn't enough for your varied and possibly related conditions.

I have lots of floaters which follow the same path depending on how I move my eyes..I hate them!!! and slight blurry vision on occasion...the Bentyl can do that as well as fatigue.

Oh, and our eyes do change/relax as we age...some eye exercises might help...but do see a specialist firstly.

No, you're not a hypochondriac!!!!

Keep us updated for sure!
quincyxx
*Heather* Status: mild flare enemas tapered to every 2nd night
~diagnosed January 1989 UC (proctosigmoiditis)
~UC meds: Asacol (3 x2 daily); Salofalk enemas nightly for flares & taper to maintenance 
~Bentylol (dicyclomine) 20mg as needed; Ranitidine (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma) 
~vitamins/minerals/supplementsProbiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate). @ bedtime
~various digestive enzymes as needed; started Omega 3 
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5182
   Posted 4/20/2009 8:39 AM (GMT -6)   

People with IBD should all have an annual check-up by an ophthalmologist. (Optometrists just measure visual acuity; they are not qualified to assess workings of the inner eye.) The meds we take can affect the eyes, plus Crohn's patients especially are likely to develop iritis. Floaters (medical term= PVD, posterior vitreous detachment) are common in older persons because the eyeball's attachment in its socket loosens with time. HOWEVER, some medications cause this, too. I got a PVD a few yrs back from an overdose of vit D prescribed by my gastro, and I still have the blasted nuisance because it's stuck to the back of my eyeball! MY ophthal says this is not the usual occurrance as the vitreous matter detached from the middle, whereas in most cases it detaches from the sides. That's why you have the matter "floating" in your visual field. My ophthal warned that any visual problem which seems "like a curtain being drawn across the eye" warrants immediate consultation because that is likely a retinal crisis brewing. So-- try not to worry, but definitely make an appointment with an ophthalmologist for thorough evaluation. / Old Hat (30 yrs with left-sided UC ... [etc.])


LunaNana
New Member


Date Joined Apr 2009
Total Posts : 4
   Posted 4/23/2009 11:33 AM (GMT -6)   
I have more problems with my eye (uvitis) than with my colon!  I use Pred-Forte drops and it clears up.  I always get strange looks when people ask what's wrong and I say I have ulcerative colitis!
Has anyone had any sucess with treating uvitis without resorting to prednesone?

potty girl
Veteran Member


Date Joined Dec 2006
Total Posts : 835
   Posted 4/23/2009 8:52 PM (GMT -6)   
I get the blue gray ring around the Iris, my eye doctor and regular doctor said it was because my cholesteral is so high,
Rona

synthroid .088 mg, lowpressor 50 mg x 2, cozaar 25mg x2, imdur 30 mg
nitroquick, proventol, plavix 75 mg, protonix 40 mg x 2, asacal 400mg x 9
carafate 1 gm x 4, zyrtec 10 mg, rhinocort aqua nose spray, fish oil,
potassium.


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 4/24/2009 5:10 AM (GMT -6)   
I've had my cholesteral checked and I am only at 149 but that was a couple years ago.

Thanks everyone for responding. Sorry I didn't get back to you all sooner - I've been having some issues here at home and also my hands have been swollen up from arthritis (making typing difficult).
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-second series starts 2/17, OA in my fingers -Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 


notsosicklygirl
Forum Moderator


Date Joined Dec 2008
Total Posts : 16288
   Posted 4/24/2009 5:29 AM (GMT -6)   
When I was anemic, I saw a ton of floaters. Definitely get your eyes checked. It could be the start of something or it could be nothing. My eyes always look different colors.
Diagnosed with proctitis in March 2007 - Treated with Canasa 2x Daily
December 08 - Began treating with Asacol 400mg (9 a day)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 23, 2018 2:05 PM (GMT -6)
There are a total of 2,974,558 posts in 326,190 threads.
View Active Threads


Who's Online
This forum has 161288 registered members. Please welcome our newest member, Annkat.
349 Guest(s), 5 Registered Member(s) are currently online.  Details
ezhoe, Serenity Now, kmomof6, JoJoLA, benthorpe85